Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 43, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 31, 2015, 6:18 PM EDT for Schuylkill County, Pennsylvania. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2015, 6:18 PM EDT (22:18 UTC)
- Expired
- May 31, 2015, 7:45 PM EDT
- In force
- 87 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Schuylkill County, PA
The radar
The State College radar (KCCX), 156 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
474
WUUS51 KCTP 312218
SVRCTP
PAC107-312345-
/O.NEW.KCTP.SV.W.0043.150531T2218Z-150531T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
618 PM EDT SUN MAY 31 2015
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 745 PM EDT
* AT 618 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS AROUND 60
MPH. THIS STORM WAS LOCATED NEAR FRIEDENSBURG...AND MOVING
NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ASHLAND...FRACKVILLE...MAHANOY CITY...MINERSVILLE...POTTSVILLE...
SCHUYLKILL HAVEN...SHENANDOAH...ST. CLAIR...TAMAQUA...ALTAMONT...
BEURYS LAKE...BRANCHDALE...BRANDONVILLE...BUCK RUN...COALDALE...
DELANO...DONALDSON...ENGLEWOOD...FORRESTVILLE AND FOUNTAIN SPRINGS.
THIS INCLUDES INTERSTATE 81 FROM MILE MARKERS 98 TO 139.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.
PREPARE FOR LARGE HAIL. STAY SAFE INDOORS. CONSIDER MOVING
AUTOMOBILES INTO A GARAGE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4064 7599 4060 7600 4052 7627 4050 7642
4066 7669 4080 7631 4089 7628 4095 7621
4090 7603 4091 7602 4073 7577
TIME...MOT...LOC 2218Z 207DEG 15KT 4059 7632
$$
LA CORTE1 follow-up statement
250
WWUS51 KCTP 312248
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
648 PM EDT SUN MAY 31 2015
PAC107-312345-
/O.CON.KCTP.SV.W.0043.000000T0000Z-150531T2345Z/
SCHUYLKILL PA-
648 PM EDT SUN MAY 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SCHUYLKILL COUNTY...
AT 648 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER SCHUYLKILL HAVEN...MOVING NORTHEAST
AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
FRACKVILLE...MAHANOY CITY...MINERSVILLE...POTTSVILLE...SCHUYLKILL
HAVEN...SHENANDOAH...ST. CLAIR...TAMAQUA...ALTAMONT...BRANDONVILLE...
COALDALE...DELANO...ENGLEWOOD...FORRESTVILLE...FRIEDENSBURG...
GIRARDVILLE...GRIER CITY-PARK CREST...HECKSCHERVILLE...HOMETOWN AND
LOCUST LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4064 7599 4060 7600 4053 7624 4069 7631
4080 7631 4089 7628 4095 7621 4090 7603
4091 7602 4073 7577
TIME...MOT...LOC 2248Z 229DEG 24KT 4061 7618
$$
LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 5:38 PM EDT, 40 minutes earlier.
Area forecast discussion, May 31, 5:38 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 538 PM EDT SUN MAY 31 2015 .SYNOPSIS... WE ARE UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AHEAD OF A COLD FRONT THAT WILL SAG SLOWLY SOUTH THROUGH THE REGION TODAY AND TONIGHT. COOLER CONDITIONS WITH LINGERING SHOWERS WILL FOLLOW FOR MONDAY...WITH MUCH COOLER WEATHER SLATED FOR THE MID AND LATE WEEK PERIOD. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... THE COLD FRONT AT 2 PM EXTENDED EAST-WEST FROM WILLIAMSPORT TO DUBOIS...AND WILL CONTINUE TO SETTLE SLOWLY SOUTH THROUGH THE REMAINDER OF THE DAY INTO THE EVENING. THE RADAR SHOWS WIDESPREAD CELLULAR CONVECTION OVER ALL BUT THE LOWER SUSQ VALLEY. ACTIVITY WILL CONTINUE INTO THE EVENING AIDED BY THE APPROACH OF A SHORTWAVE COMING OUT OF OHIO. AIRMASS IS QUITE UNSTABLE WITH RAP MIXED LAYER CAPES 1000-2000J. THE BEST SHEAR IS INDICATED ALONG A NARROW ZONE CORRESPONDING WITH THE FRONT THAT HAS UNSEASONABLY COLD AIR TO THE NORTH WITH TEMPS ALONG THE NY BORDER ONLY AROUND 50...AND TEMPS OVER CENTRAL AREAS 80 OR HIGHER. THE BEST THREAT FOR SEVERE WILL BE FOR DOWNBURST WIND GUSTS...TORRENTIAL RAINS AND LARGE HAIL AS STORMS CONTINUE TO THRIVE IN THE HIGHLY UNSTABLE AIRMASS. ALONG AND NEAR THE SLOW MOVING COLD FRONT...THERE COULD BE ENOUGH LOCAL HELICITY TO SPAWN A TORNADO...BUT THE RISK IS LOW. MODELS WANT A SURFACE WAVE TO RIPPLE SLOWLY THROUGH SRN PA OVERNIGHT INTO MONDAY WHICH SHOULD HELP KEEP ACTIVITY GOING INTO THE OVERNIGHT...ESPECIALLY ALONG AND JUST NORTH OF THE FRONT AND LOW. OVERNIGHT WILL REMAIN QUITE MILD OVER THE FAR SOUTH WHILE ALONG THE NY BORDER IT WILL BE FAIRLY CHILLY IN THE UPPER 40S. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... THE MID LEVEL TROUGH IS MADE TO SLOWLY SHEAR ENE THROUGH THE AREA DURING THE DAY MONDAY...KEEPING THE WAVY FRONT CRAWLING THROUGH SERN PARTS OF THE REGION. THIS SHOULD FAVOR EASTERN AREAS WITH THE HIGHEST CHANCES FOR ADDITIONAL RAINS...WITH LESSER CHANCES FROM CENTRAL PA WEST. HIGHS WILL RANGE FROM AROUND 60 OVER THE NW TO AROUND 80 IN THE SE. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... SRN STREAM UPPER TROF WILL MOVE SLOWLY EAST THROUGH THE TN VALLEY/SE STATES THROUGH THE WEEK. NORTHERN STREAM JET...FLATTERIN AMPLITUDE THAN THE SRN STREAM TROF...WILL LAY JUST TO THE NORTH OF PA WITH A COUPLE SHORTWAVES MOVING THROUGH DURING THE PERIOD. THIS WILL PUT PA RIGHT IN THE SQUEEZE ZONE BETWEEN THE TWO SYSTEMS. THE TREND FOR TODAY IS A DECIDEDLY WETTER FORECAST... AS THE SLOW MOVING SRN STREAM TROF MAKES IF DIFFICULT FOR SFC FRONTS TO CLEAR THE REGION. THIS MADE IT HARD NOT TO INCLUDE AT LEAST ISOLATED CHANCES OF SHOWERS/TSTMS FOR MUCH OF THE PERIOD. THE BEST CHANCE FOR A DRIER PD IS EARLY IN THE WEEK WITH COOLER THAN NORMAL TEMPS. WARM TEMPS AND MORE HUMID WEATHER WILL RETURN FROM MID WEEK ONWARD. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... ADJUSTED TAFS FOR CONVECTION. 21Z TAFS SENT. WIND GUST TO 48 KNOTS AT MDT. WILL CONTINUE TO WATCH STORMS AND ADJUST FCST AS NEEDED. EARLIER DISCUSSION BELOW. NORTHERN PA /NORTH OF THE SLOW-MOVING COLD FRONT/ IS UNDER A SHIELD OF LOW CLOUDS WITH PASSING SHOWERS. SOUTH OF THE FRONT...MOST TERMINALS ARE VFR AND A BIT HAZY EARLY THIS AFTN. SHOWERS AND THUNDERSTORMS ARE INCREASING ACROSS THE AREA WITH THE DAYTIME HEATING. THE LWR SUSQ VALLEY HAS YET TO SEE MUCH ACTIVITY...BUT THIS SHOULD CHANGE AS THE AFTN PROGRESSES. SOME STORMS WILL GENERATE GUSTY WINDS...HAIL AND LOCALLY HEAVY RAINFALL. MORE WIDESPREAD RESTRICTIONS ARE PROBABLE TONIGHT...AS CIGS LOWER AND VSBYS DROP. MONDAY WILL SEE THE SHRA/TSRA ACTIVITY SHIFT SOUTHWARD...WITH MORE OF A FOCUS ON SRN PA. GRADUAL IMPROVEMENT IS EXPECTED BY MIDWEEK...AS THE FRONT SLOWLY PULLS SOUTH AND EAST OF THE REGION. OUTLOOK... MON-TUE...MVFR/IFR POSS IN SCT SHRA/TSRA. WED-FRI...MAINLY VFR...BUT MVFR POSSIBLE IN SHRA/TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...FITZGERALD/LAMBERT LONG TERM...LAMBERT/GARTNER AVIATION...MARTIN/EVANEGO
Hazardous weather outlook, May 31, 4:37 AM EDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 437 AM EDT SUN MAY 31 2015 PAZ010>012-017>019-024>028-033>035-045-046-049>053-056>059-063- 010845- ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER- MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND- 437 AM EDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A SLOW MOVING COLD FRONT WILL STALL OUT ALONG INTERSTATE 80 LATE TODAY. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND FREQUENCY ALONG...AND JUST TO THE NORTH OF THE BOUNDARY THIS AFTERNOON...WITH SOME STORMS CONTAINING LOCALIZED DAMAGING WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-037-041-042-010845- WARREN-MCKEAN-POTTER-TIOGA-NORTHERN LYCOMING-SULLIVAN- 437 AM EDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A SLOW MOVING COLD FRONT WILL STALL OUT ALONG INTERSTATE 80 LATE TODAY. SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND FREQUENCY ALONG THE FRONTAL BOUNDARY THIS AFTERNOON...WITH A FEW OF THE STORMS CONTAINING LOCALIZED DAMAGING WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ036-064>066-010845- FRANKLIN-ADAMS-YORK-LANCASTER- 437 AM EDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. A FEW OF THE STORMS COULD CONTAIN WIND GUSTS OF 40 TO 50 MPH...HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING AS A SLOW MOVING COLD FRONT PUSHES SOUTHEAST ACROSS THE REGION. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND FREQUENCY ALONG...AND JUST TO THE NORTH OF THE BOUNDARY THIS AFTERNOON...WITH SOME STORMS CONTAINING LOCALIZED DAMAGING WIND GUSTS AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LAMBERT
In the hours before
Special weather statement, May 31, 5:23 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
523 PM EDT SUN MAY 31 2015
PAZ028-312145-
JUNIATA PA-
523 PM EDT SUN MAY 31 2015
...A STRONG THUNDERSTORM WILL AFFECT JUNIATA COUNTY UNTIL 545 PM
EDT...
AT 523 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MCALISTERVILLE...MOVING NORTHEAST AT 25 MPH.
50 MPH WIND GUSTS AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
RICHFIELD AROUND 540 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EAST SALEM...
MIFFLIN...MIFFLINTOWN AND THOMPSONTOWN.
LAT...LON 4057 7744 4065 7740 4069 7731 4069 7727
4068 7718 4069 7712 4068 7709 4058 7717
4058 7718 4057 7718 4055 7720
TIME...MOT...LOC 2123Z 204DEG 21KT 4064 7729
KFSpecial weather statement, May 31, 5:28 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
528 PM EDT SUN MAY 31 2015
PAZ057-312145-
DAUPHIN PA-
528 PM EDT SUN MAY 31 2015
...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN COUNTY UNTIL 545 PM
EDT...
AT 527 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MIDDLETOWN...MOVING NORTHEAST AT 25 MPH.
50 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HUMMELSTOWN AROUND 535 PM EDT.
PAXTONIA AROUND 540 PM EDT.
SKYLINE VIEW...HERSHEY AND PALMYRA AROUND 545 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GOLDSBORO...THREE MILE
ISLAND...HARRISBURG INTERNATIONAL AIRPORT...HERSHEY PARK AND PENN
STATE COLLEGE OF MEDICINE.
LAT...LON 4014 7675 4018 7676 4020 7680 4020 7682
4022 7684 4022 7685 4037 7679 4031 7661
4019 7659 4016 7666 4015 7668 4015 7669
4016 7669 4013 7672
TIME...MOT...LOC 2127Z 203DEG 21KT 4023 7673
KFSpecial weather statement, May 31, 5:35 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
535 PM EDT SUN MAY 31 2015
PAZ019-027-028-045-049-050-052-056>059-063>066-312200-
CUMBERLAND PA-JUNIATA PA-YORK PA-SNYDER PA-SCHUYLKILL PA-
LANCASTER PA-PERRY PA-LEBANON PA-SOUTHERN CLINTON PA-UNION PA-
MIFFLIN PA-SOUTHERN CENTRE PA-DAUPHIN PA-ADAMS PA-NORTHUMBERLAND PA-
535 PM EDT SUN MAY 31 2015
...THUNDERSTORMS WILL AFFECT CUMBERLAND...JUNIATA...YORK...SNYDER...
SCHUYLKILL...LANCASTER...PERRY...LEBANON...SOUTHERN CLINTON...
UNION...MIFFLIN...SOUTHERN CENTRE...DAUPHIN...ADAMS...AND
NORTHUMBERLAND COUNTIES UNTIL 600 PM EDT...
AT 534 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR SPRING MILLS TO NEAR RICHFIELD TO NEAR HERSHEY TO
NEAR RHEEMS...AND MOVING NORTHEAST AT 35 MPH.
VERY HEAVY RAIN AND WIND GUSTS OF 40 MPH OR STRONGER WILL BE
POSSIBLE WITH THESE THUNDERSTORMS.
THE HEAVY RAIN WILL BE NEAR...
CAMPBELLTOWN...MOUNT JOY AND RHEEMS AROUND 540 PM EDT.
MEISERVILLE...SALUNGA-LANDISVILLE AND PALMYRA AROUND 545 PM EDT.
OTHER LOCATIONS IMPACTED BY THE HEAVY RAIN INCLUDE AVON HEIGHTS...
BEAVERTOWN...BERRYSBURG...CAPITAL CITY AIRPORT AND DALMATIA.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
LOCK HAVEN AND MILE RUN EXITS...SPECIFICALLY FROM MILE MARKERS 183 TO
193.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 228 TO 289.
INTERSTATE 78 FROM MILE MARKERS 0 TO 8.
INTERSTATE 81 FROM MILE MARKERS 51 TO 110.
INTERSTATE 83 FROM MILE MARKERS 14 TO 50.
INTERSTATE 283 FROM MILE MARKERS 0 TO 2.
LAT...LON 4008 7714 4060 7713 4085 7775 4110 7729
4081 7658 4052 7627 4049 7643 4026 7606
4017 7600 3983 7693
TIME...MOT...LOC 2134Z 242DEG 32KT 4085 7760 4063 7706 4023 7665 4011
7656
LA CORTELocal storm report, May 31, 5:53 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
553 PM EDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL NEW COLUMBIA 41.04N 76.88W
05/31/2015 E1.00 INCH UNION PA PUBLIC
0312 PM TSTM WND DMG 1 E NEEDMORE 39.86N 78.13W
05/31/2015 FULTON PA 911 CALL CENTER
TREES AND WIRES DOWN NEAR GREAT COVE ROAD AND TIMBER
RIDGE ROAD.
0328 PM HAIL MILROY 40.71N 77.59W
05/31/2015 E0.88 INCH MIFFLIN PA SOCIAL MEDIA
0357 PM TSTM WND DMG 2 E ORANGEVILLE 41.08N 76.37W
05/31/2015 COLUMBIA PA 911 CALL CENTER
TREES DOWN IN NORTH CENTRE TWP
0445 PM HAIL 4 NE RICHFIELD 40.73N 77.07W
05/31/2015 M1.50 INCH SNYDER PA SOCIAL MEDIA
&&
EVENT NUMBER CTP1500064 CTP1500065 CTP1500066 CTP1500067 CTP1500068
EVANEGOLocal storm report, May 31, 6:02 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
602 PM EDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL NEW COLUMBIA 41.04N 76.88W
05/31/2015 E1.00 INCH UNION PA PUBLIC
0312 PM TSTM WND DMG 1 E NEEDMORE 39.86N 78.13W
05/31/2015 FULTON PA 911 CALL CENTER
TREES AND WIRES DOWN NEAR GREAT COVE ROAD AND TIMBER
RIDGE ROAD.
0328 PM HAIL MILROY 40.71N 77.59W
05/31/2015 E0.88 INCH MIFFLIN PA SOCIAL MEDIA
0357 PM TSTM WND DMG 2 E ORANGEVILLE 41.08N 76.37W
05/31/2015 COLUMBIA PA 911 CALL CENTER
TREES DOWN IN NORTH CENTRE TWP
0445 PM HAIL 4 NE RICHFIELD 40.73N 77.07W
05/31/2015 M1.50 INCH SNYDER PA SOCIAL MEDIA
0546 PM TSTM WND DMG 1 N HUMMELSTOWN 40.28N 76.71W
05/31/2015 DAUPHIN PA TRAINED SPOTTER
TREES DOWN IN HOERNERSTOWN
0557 PM TSTM WND DMG PALMYRA 40.31N 76.59W
05/31/2015 LEBANON PA TRAINED SPOTTER
TREES AND WIRES DOWN
&&
EVENT NUMBER CTP1500064 CTP1500065 CTP1500066 CTP1500067 CTP1500068
CTP1500069 CTP1500070
EVANEGOSpecial weather statement, May 31, 6:05 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
605 PM EDT SUN MAY 31 2015
PAZ057-065-066-312230-
YORK PA-DAUPHIN PA-LANCASTER PA-
605 PM EDT SUN MAY 31 2015
...A STRONG THUNDERSTORM WILL AFFECT YORK...DAUPHIN...AND LANCASTER
COUNTIES UNTIL 630 PM EDT...
AT 605 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
ROYALTON...MOVING EAST AT 20 MPH.
50 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ELIZABETHTOWN AND MARIETTA AROUND 615 PM EDT.
RHEEMS AND MAYTOWN AROUND 620 PM EDT.
MOUNT JOY AND CAMPBELLTOWN AROUND 625 PM EDT.
SALUNGA-LANDISVILLE AROUND 630 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GOLDSBORO...THREE MILE
ISLAND...YORK HAVEN...ELIZABETHTOWN COLLEGE AND HARRISBURG
INTERNATIONAL AIRPORT.
LAT...LON 4006 7674 4021 7683 4028 7660 4020 7657
4023 7645 4006 7638
TIME...MOT...LOC 2205Z 254DEG 18KT 4015 7668
KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:32 PM EDT | Special Weather Statement | CTP | Warren | 58 min |
| May 31, 11:22 AM EDT | Special Weather Statement | CTP | McKean, Warren | 23 min |
| May 31, 11:43 AM EDT | Severe Thunderstorm Warning | CTP | Elk | 47 min |
| May 31, 12:30 PM EDT | Special Weather Statement | CTP | Elk | 45 min |
| May 31, 1:04 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton | 56 min |
| May 31, 1:39 PM EDT | Special Weather Statement | CTP | Elk | 21 min |
| May 31, 2:10 PM EDT | Special Weather Statement | CTP | Union | 20 min |
| May 31, 2:17 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Union | 55 min |
| May 31, 2:30 PM EDT | Special Weather Statement | CTP | Centre | 15 min |
| May 31, 2:41 PM EDT | Areal Flood Advisory | CTP | Centre, Clinton | 2 hr |
| May 31, 3:02 PM EDT | Special Weather Statement | CTP | Clearfield | 13 min |
| May 31, 3:12 PM EDT | Severe Thunderstorm Warning | CTP | Fulton, Huntingdon | 42 min |
| May 31, 3:25 PM EDT | Special Weather Statement | CTP | Mifflin | 20 min |
| May 31, 3:45 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 50 min |
| May 31, 4:01 PM EDT | Areal Flood Advisory | CTP | Lycoming, Union | 119 min |
| May 31, 4:14 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Huntingdon | 44 min |
| May 31, 4:25 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Snyder | 35 min |
| May 31, 5:03 PM EDT | Special Weather Statement | CTP | Northumberland | 27 min |
| May 31, 5:07 PM EDT | Special Weather Statement | CTP | Snyder | 23 min |
| May 31, 5:19 PM EDT | Special Weather Statement | CTP | Adams | 26 min |
| May 31, 5:23 PM EDT | Special Weather Statement | CTP | Juniata | 22 min |
| May 31, 5:28 PM EDT | Special Weather Statement | CTP | Dauphin | 17 min |
| May 31, 5:35 PM EDT | Special Weather Statement | CTP | Dauphin, Lebanon, Northumberland, Snyder, Union, York | 25 min |
| May 31, 5:57 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 63 min |
| May 31, 6:04 PM EDT | Areal Flood Advisory | CTP | Dauphin, Lebanon | 116 min |
| May 31, 6:05 PM EDT | Special Weather Statement | CTP | Lebanon | 25 min |
| May 31, 6:14 PM EDT | Areal Flood Advisory | CTP | Schuylkill | 2 hr |
| May 31, 6:17 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster | 17 min |
| May 31, 6:31 PM EDT | Flash Flood Warning | CTP | Schuylkill | 3 hr |
| May 31, 6:44 PM EDT | Flash Flood Warning | CTP | Schuylkill | 3 hr |
| May 31, 7:03 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 87 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.